Lip filer - are hematomas less common with time
Thank you for asking about your lip filler.
- I am sorry you had a bad experience.
- Bruising is common but hematomas are uncommon when fillers are injected by needle into the lip.
- The lip has a lot of blood vessels -
- To reduce bruising and bleeding, a cannula can be used.
- Although many nurses and nurse practitioners do fillers, my experience is that they do not have the knowledge or understanding of anatomy that experienced specialist physicians have.
- This may not be true of your situation - your anatomy may be a little unusual.
- But a hematoma suggests the needle went into an artery or vein - and injection of material into blood vessels can have very serious consequences.
- Given your unusual reaction, your next filler treatment is best done by a plastic, facial plastic or dermatological specialist who uses cannulas.
- Always consult a Board
Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes.
Hematoma after Fillers
There is always a chance of bruising after fillers. To decrease the chance of bruising you should make sure that you don't take any blood thinners before your injections. For the best cosmetic results please consult a board certified dermatologist who understands the facial anatomy. Best, Dr. Green
Does the likelihood of getting a lip hematoma decrease over time with continued lip filler treatments?
Hi, I have performed many lip augmentations, over the past 30 years, using dermal fillers or various lip implants. Lip augmentation with dermal fillers can always, each time injected, create some minor bruising. Hematomas should be extrememly rare, if the injector understnds the anatomy of the lip and does not inject the filler deeply into the lips, especially towards the corners of the mouth where the vessels enter the lips and are their largest. This is jut one of the reasons to select an "experienced" injector who should understand the anatomy as well as the aesthetics of where the filler is being injected.
Hope this helps.
Bruising after lip fillers
Bruising after fillers can vary depending on technique and patient characteristics. One can never have a 100% chance to avoid any bruising; however, significant bruising should be avoided with good technique and patients avoidance of blood thinning agents. Avoid ibuprofen, aspirin, alcohol, vitamin E and fish oil supplements prior to fillers. Cold compresses prior to and after treatment may reduce the risk of bruising. It is a good idea to see an expert physician who does their own injectables; sometimes it may cost a little more but is generally worth it in the long run.
Lip Swelling/Bruising After Fillers Such as Juvederm or Restylane
Swelling and bruising are common with fillers on the lips as there are many blood vessels in this area. I suggest cannula injection to limit issues. Best, Dr. Emer.
Lip Hematoma with Juvederm Injections
Dear emily9323, Hematoma's are very uncommon with the injection of Juvederm however each injector has a different technique and some are more efficient then others. Make sure you are not on any medications or vitamins that would increase bleeding and consider post treatment arnica topical or by mouth, eat some fresh papaya and pineapple which both have amazing factors to reduce bruising. Your lips look very nice and full so I would not consider further injection for some time. Keep your lips looking natural for a nice youthful appearance. Best regards, Michael V. Elam,M.D.
Bruising and hematoma after Juvederm
Thank you for your Q and pics.
Technique is key to reduce bruising and hematoma formation. Q switched lasers can help resolve it as well as taking oral natural supplement Bromelain. Read my ebook about Bromelain on the link below. It is a free access ebook.
Having the same issue the next round is again dependent on technique and experience. The likelihood does not diminish with subsequent filler sessions if the same person is doing it, unless they get better at their technique over time.
Having said that, this could happen to the most experienced providers too.
Likelihood of bruise or hematoma after lip filler
The likelihood of developing bruising or hematoma is based on several factors. The most important, is not hitting a blood vessel to begin with. This is best achieved by having an expert injector (e.g. dermatologist) who knows the lip anatomy intimately inject you. Next would be to minimize blood thinners before and after treatment, things like aspirin, ibuprofen, alcohol. Minimizing exercise day of and next day; avoiding hot tubs, sauna, jacuzzi as well. Using ice packs immediately after and on/off for 24hrs also helps. Eating a fresh pineapple helps, and some people feel arnica is helpful too. If a bruise/hematoma occurs, your dermatologist can make it disappear much faster using a laser.
Lip hematoma after filler
The most important factor which causes this is injector technique. The next important factor is whether you were taking anything which can thin the blood including supplements. I will treat this with a vascular laser and it will only last a couple days. Cannulas will decrease the risk of bruising as well.
Thanks for your question. Unfortunately lip bruising and hematoma formation is a risk of filler in this area. In our practice we use a micro-cannula technique that has greatly reduced the incidence of bruises like you describe. Additionally icing prior to the procedure can be helpful. Hope this helps.